New York, 2025Damaging Winds in New York, April 29, 2025
April 29, 2025 · NWS BGM · 52 events in 11 counties and zones
Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to strong to severe thunderstorms developing with damaging winds being the main impact.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $429,000
- Crop damage
- None recorded
- Events
- 52
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Scattered thunderstorms developed during the afternoon and evening of the 29th along and ahead of a strong cold front that swept through the area. An increase in moisture, shear and instability during the afternoon and temperatures rising into the upper 70s to lower 80s led to strong to severe thunderstorms developing with damaging winds being the main impact. Thunderstorms started off cellular in nature before ending as a more organized line of showers and storms.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before the first event at Apr 29, 2:06 PM EST, 1 hour 15 minutes earlier.
Area forecast discussion, Apr 29, 2:06 PM EST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
306 PM EDT Tue Apr 29 2025
.SYNOPSIS...
Scattered strong to severe thunderstorms with damaging gusts remain
possible this evening, especially across Central NY. A cold front
passes through overnight and will drop temperatures tonight and
result in a cool day tomorrow. The midweek period will remain dry
with the next round of showers and storms then possible on
Friday.
&&
.NEAR TERM /THROUGH WEDNESDAY/...
300 PM update...
Clear skies has led to efficient daytime heating. Temperatures
have climbed into the upper 70s to low 80s this afternoon. This
has then resulted an unstable environment over western NY and
instability continues to increase. The only issue is that there
has not been anything to trigger storms this afternoon, though a
couple of showers are passing through the Finger Lakes region.
Most CAMs continue to show a wave kicking off a first round of
showers and storms late this afternoon and early evening. With
instability and shear expected to increase prior to these storms
moving into the region, conditions will be favorable for
scattered strong to severe thunderstorms over Central NY. The
main hazard will be damaging wind gusts as inverted-V soundings
will favor stronger winds mixing to the surface. DCAPE values
are expected to be in the 600 to 900 range. Small hail will also
be possible. Low-level shear values will favor rotating storms
but LCL heights will initially be too high with values around
1200m for tornadoes to develop. While stronger storms cannot be
ruled out late today over NEPA and Catskills, the severe threat
does decrease from NW to SE over the region.
A second line of showers and thunderstorms is expected ahead of cold
front and move in late this evening. Instability is expected to
decrease late today, especially if the first round occurs as most
models are suggesting. DCAPE values will remain elevated through the
late evening and this line will move through quickly, so strong wind
gusts will be possible. If the line can remain organized, then weak
spin ups cannot be completely ruled out. This second round of showers
and storms is expected to be through the region by midnight or
shortly there after.
The aforementioned cold front will drop temperatures into the 30s
and 40s tonight/early Wednesday morning. Temperatures will then only
climb into the 50s and low 60s tomorrow. Conditions will be quite
dry with RH as low as 25 to 30% but any concern for fire weather is
low as winds will gradually decrease throughout the day. Northwest
flow will likely keep lake clouds around through at least the
morning hours. Overnight lows will be in the 30s across most of the
region while lower elevation locations in NEPA may just hang onto
the 40s.
&&
.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/...
300 PM Update...
High pressure will slide east of the area Thursday morning and
a warm front will start to approach from the south and west
associated with a surface low moving north into the Great Lakes
region. A few showers can start to develop west of I-81 ahead of
the front Thursday afternoon. With southwest flow in place, it
will be a warmer day with high temperatures ranging from the
upper 60s to the mid 70s.
As the low slowly moves northeast into southern Ontario and the
warm front continues to lift north, the chance for showers will
continue into Thursday night, especially during the evening
hours. The operational NAM and Euro both show some elevated
instability, with the frontal passage, but soundings are pretty
stable, so limited thunder to a slight chance for now. With the
CWA remaining in the warm sector with southwesterly flow, it
will be a mild night with lows mainly in the 50s.
The chance for showers and embedded thunderstorms will continue
into Friday, especially during the afternoon, as an upper level
shortwave moves through along with a surface cold front
extending from the low traversing eastern Canada. CAPE values
look to be generally around 200-500 J/kg but there are some
pockets of 1000 J/kg being shown, especially east of I-81, along
with 30-40 knots of shear and low level lapse rates of 7-9 C/km
so the environment does look more favorable for thunder this
day. The front is expected to be off to the east by Friday
evening and showers will briefly diminish in coverage before a
deeper upper trough and developing surface low bring a period of
steadier rainfall to start the weekend Saturday. Friday will
remain quite warm with highs in the mainly in the mid and upper
70s. Some valley locations in NE PA look to make a run at 80
degrees. Saturday will feature a wide range in temperatures as
the cold front pushes east and winds start to shift to the
northwest. Highs are expected to range from the mid and upper 50s
around the Finger Lakes region to the mid 60s to around 70 degrees
over the Catskills and NE PA.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
300 PM Update...
The steadier rainfall is expected to taper off Saturday evening
as the surface low tracks to the northeast, but with the
northwest flow off the Great Lakes, there could be some
lingering spotty showers or drizzle, mainly across CNY. Turning
cooler with lows Saturday night in the upper 30s to the mid 40s.
Sunday into early next week does look largely dry as surface
high pressure builds in, but with upper level troughiness and
northwest flow still in place, a spotty shower or two cannot be
ruled out off Lake Ontario Sunday. The outlier in this solution
is the operational Euro and European ensemble which has the
upper trough closing off into a upper low which retrogrades
lowly back westward, which would lead to a chance of isolated to
scattered showers Sunday into early next week. The drier
solution would support a warming trend early next week, while
the European solution would keep more clouds around and
temperatures closer to average.
&&
.AVIATION /19Z TUESDAY THROUGH SUNDAY/...
Conditions will mainly be VFR this period. A couple rounds of
showers and thunderstorms will be possible late this afternoon
and through the overnight hours. Tempos with thunderstorms were
added to RME and SYR as storms will move in from the NW. We
will need to monitor how storms develop as there remains some
uncertainty on timing and coverage. Amendments may be needed for
any thunderstorms that could impact the other terminals as the
systems progress. Any showers or storms that pass over a
terminal may bring brief restrictions.
Northwest flow off Lake Ontario will lead cloudy skies and MVFR
ceilings at most Central NY terminals early Wednesday morning.
Brief Fuel Alt will also be possible. All terminals will be back
to VFR by 12 to 14z.
Gusty southerly winds will become northwesterly following the
passage of a cold front tonight. Winds remain gusty through the
late morning hours on Wednesday before gradually becoming calmer
in the afternoon. Some guidance was hinting at brief, borderline
low-level wind shear but the timing seemed to line up with the
convective showers/storms that are expected to pass through.
Because of this, it was left out of this set of TAFs.
Outlook...
Wednesday Night...Mainly VFR.
Thursday...Occasional restrictions possible in scattered rain
showers, mainly during the afternoon and through the evening.
Friday and Saturday...Rain showers likely and a slight chance
for thunderstorms with associated restrictions at times.
Sunday...Mainly VFR; low chance for rain showers.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...None.
&&
SYNOPSIS...BTL
NEAR TERM...AJG/BTL
SHORT TERM...DK
LONG TERM...DK
AVIATION...BTL
Hazardous weather outlook, Apr 29, 1:11 PM EST, 2 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Binghamton NY
211 PM EDT Tue Apr 29 2025
NYZ057-062-PAZ039-040-043-044-047-048-072-301815-
Delaware-Sullivan-Susquehanna-Northern Wayne-Wyoming-Lackawanna-
Luzerne-Pike-Southern Wayne-
211 PM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered strong and isolated severe thunderstorms are anticipated
out ahead of and along a cold front passage. Storms are expected to
develop around 6pm through midnight. Gusty to damaging winds and
hail are possible with the thunderstorms.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
severe weather to the NWS.
NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-301815-
Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben-
Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango-
Otsego-Tioga-Broome-Bradford-
211 PM EDT Tue Apr 29 2025
This Hazardous Weather Outlook is for central New York and
northeast Pennsylvania.
.DAY ONE...This afternoon and tonight.
Scattered severe thunderstorms are anticipated out ahead of and
along a cold front passage. Storms are expected to develop around
4pm through midnight. Damaging winds will be the main threat, with
large hail and isolated tornadoes a possibility.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
Hazardous weather is not expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will likely be needed. Please relay any
information about severe weather to the NWS.
In the hours before
Special weather statement, Apr 29, 3:12 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Binghamton NY
412 PM EDT Tue Apr 29 2025
NYZ015>018-022>025-044-292215-
Yates-Seneca-Southern Cayuga-Onondaga-Steuben-Schuyler-Chemung-
Tompkins-Cortland-
412 PM EDT Tue Apr 29 2025
...SCATTERED THUNDERSTORMS WILL MOVE INTO THE FINGER LAKES REGION
AND CENTRAL SOUTHERN TIER OF NY BY EARLY EVENING...
Scattered thunderstorms will strengthen and move through the
Finger Lakes Region and central southern tier of NY by early
evening. Some of these storms will have the potential to produce
damaging winds and large hail. A severe thunderstorm watch remains
in effect until 10 PM EDT.
Stay tuned to NOAA Weather Radio or your favorite media outlet
for the latest information on this developing weather situation.
NICOSIA/SERA
Thunderstorm Wind, Yates
- When
- April 29, 3:21 PM EST
- Where
- Yates County, 1.53 mi W of Porter Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $40,000
- Reported by
- Emergency Manager
- Coordinates
- 42.550, -77.060
Strong thunderstorm winds knocked down multiple trees and wires in the area. There was heavy damage to town highway buildings.
Thunderstorm Wind, Seneca
- When
- April 29, 3:40 PM EST
- Where
- Seneca County, 0.69 mi N of Ovid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 42.680, -76.820
Strong thunderstorm winds knocked down a tree and wires down on a car. Unknown if car was occupied or if there were injuries.
Thunderstorm Wind, Seneca
- When
- April 29, 3:47 PM EST
- Where
- Seneca County, 0.38 mi SSW of Dublin
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- State Official
- Coordinates
- 42.995, -76.923
Strong thunderstorm winds knocked down tree and wires near Dublin Road and Ninefoot Road.
Thunderstorm Wind, Seneca
- When
- April 29, 3:49 PM EST
- Where
- Seneca County, 0.75 mi SE of Magee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 42.962, -76.820
Strong thunderstorm winds knocked down a few trees on W Brook Road.
Thunderstorm Wind, Cayuga
- When
- April 29, 3:52 PM EST
- Where
- Cayuga County, 1.57 mi SE of Scipioville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- State Official
- Coordinates
- 42.762, -76.601
Strong thunderstorm winds knocked down trees and wires down on Sherwood Road.
Thunderstorm Wind, Seneca
- When
- April 29, 3:55 PM EST
- Where
- Seneca County, 2.36 mi NNW of Tyre
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 43.013, -76.811
Strong thunderstorm winds knocked down numerous trees and wires across several roads in the town of Tyre, including Gravel Road, Pucker Road, Black Brook Road and others.
Thunderstorm Wind, Seneca
- When
- April 29, 3:58 PM EST
- Where
- Seneca County, 4.9 mi NE of Tyre
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- State Official
- Coordinates
- 43.020, -76.720
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Cayuga
- When
- April 29, 4:01 PM EST
- Where
- Cayuga County, 1.58 mi WSW of Owasco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.838, -76.476
Strong thunderstorm winds knocked down a tree on Valentine Road.
Thunderstorm Wind, Cayuga
- When
- April 29, 4:06 PM EST
- Where
- Cayuga County, 0.47 mi NE of Port Byron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 43.035, -76.624
Strong thunderstorm winds knocked down trees on Church Street.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:15 PM EST
- Where
- Onondaga County, 0.87 mi NNW of Jordan
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 43.082, -76.476
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:15 PM EST
- Where
- Onondaga County, 0.61 mi NNE of Fawn Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- 911 Call Center
- Coordinates
- 43.158, -76.326
Strong thunderstorm winds knocked down a tree onto a house.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:15 PM EST
- Where
- Onondaga County, 0.96 mi SSW of Fawn Ridge
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 43.137, -76.335
Strong thunderstorm winds knocked down wires.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:25 PM EST
- Where
- Onondaga County, 0.25 mi WSW of (Syr)hancock Apt Syr
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.118, -76.124
Strong thunderstorm winds produced a 60 mph gust at KSYR.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:26 PM EST
- Where
- Onondaga County, 0.24 mi ENE of De Witt
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 43.031, -76.065
Strong thunderstorm winds knocked down trees and wires.
Thunderstorm Wind, Onondaga
- When
- April 29, 4:26 PM EST
- Where
- Onondaga County, 0.86 mi NW of Mattydale
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $250
- Reported by
- Trained Spotter
- Coordinates
- 43.110, -76.160
Strong thunderstorm winds knocked down a large tree branch in a driveway.
Thunderstorm Wind, Madison
- When
- April 29, 4:34 PM EST
- Where
- Madison County, 1.32 mi NW of North Chittenango
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $4,000
- Reported by
- 911 Call Center
- Coordinates
- 43.093, -75.900
Strong thunderstorm winds knocked down a tree onto a car with wires involved. No injuries were reported.
Thunderstorm Wind, Madison
- When
- April 29, 4:34 PM EST
- Where
- Madison County, 0.22 mi S of Fyler Settlement
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 43.097, -75.930
Strong thunderstorm winds knocked down a tree on Devaul Road.
Thunderstorm Wind, Oneida
- When
- April 29, 4:45 PM EST
- Where
- Oneida County, 0.43 mi SSE of North Bay
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Public
- Coordinates
- 43.224, -75.748
Strong thunderstorm winds caused minor roof damage to a house and metal docks were thrown around.
Thunderstorm Wind, Oneida
- When
- April 29, 4:46 PM EST
- Where
- Oneida County, 0.03 mi E of Sylvan Beach
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Emergency Manager
- Coordinates
- 43.200, -75.729
Strong thunderstorm winds knocked down wires on houses per a couple of fire dispatch calls.
Thunderstorm Wind, Oneida
- When
- April 29, 4:46 PM EST
- Where
- Oneida County, 1.05 mi ENE of Vienna
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 43.237, -75.702
Strong thunderstorm winds knocked down multiple trees and wires across Vienna.
Thunderstorm Wind, Oneida
- When
- April 29, 4:50 PM EST
- Where
- Oneida County, 0.22 mi NNW of Lee
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $9,000
- Reported by
- Emergency Manager
- Coordinates
- 43.283, -75.582
Strong thunderstorm winds knocked down a tree on a house in the town of Lee.
Thunderstorm Wind, Oneida
- When
- April 29, 4:53 PM EST
- Where
- Oneida County, 1.3 mi NNW of Stokes Corner
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $15,000
- Reported by
- 911 Call Center
- Coordinates
- 43.318, -75.475
Strong thunderstorm winds knocked down a tree on a house. A person was trapped in the basement.
Thunderstorm Wind, Oneida
- When
- April 29, 4:53 PM EST
- Where
- Oneida County, 1.18 mi WNW of Boonville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 43.489, -75.350
Strong thunderstorm winds knocked a tree down on wires.
Thunderstorm Wind, Oneida
- When
- April 29, 4:57 PM EST
- Where
- Oneida County, 0.5 mi E of Rome
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Emergency Manager
- Coordinates
- 43.220, -75.460
Strong thunderstorm winds knocked down several trees and wires in Rome. A metal roof covering was peeled back on an Embargo Street structure. A downed limb caused minor damage to a business office on Thomas Street.
Thunderstorm Wind, Oneida
- When
- April 29, 5:00 PM EST
- Where
- Oneida County, 0.61 mi ESE of Floyd
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $35,000
- Reported by
- 911 Call Center
- Coordinates
- 43.217, -75.338
Strong thunderstorm winds knocked down a tree onto a trailer, trapping 5 people. Unknown if any injuries.
Thunderstorm Wind, Oneida
- When
- April 29, 5:00 PM EST
- Where
- Oneida County, 0.9 mi E of (Rme)griffis Afb Rom
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Official NWS Observations
- Coordinates
- 43.227, -75.403
Severe thunderstorm winds produced a 77 mph gust at KRME.
Thunderstorm Wind, Oneida
- When
- April 29, 5:04 PM EST
- Where
- Oneida County, 0.87 mi NNW of Woodgull
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.442, -75.206
Severe thunderstorm winds knocked down and snapped in half several trees in the area of Division Street and River Road.
Thunderstorm Wind, Oneida
- When
- April 29, 5:05 PM EST
- Where
- Oneida County, 0.87 mi E of Woodgull
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 43.432, -75.183
Strong thunderstorm winds knocked down multiple trees and wires near O Brien Road and North Lake Road.
Thunderstorm Wind, Oneida
- When
- April 29, 5:12 PM EST
- Where
- Oneida County, 1.25 mi E of Ninety Six Corners
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $34,000
- Reported by
- Broadcast Media
- Coordinates
- 43.348, -75.075
As per drone footage shared by Broadcast Media, severe thunderstorm winds knocked down a large swath of trees along Route 365. Several trees fell on multiple homes and at least one vehicle.
Thunderstorm Wind, Yates
- When
- April 29, 5:30 PM EST
- Where
- Yates County, 1.48 mi S of Keuka Park
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.599, -77.077
Strong thunderstorm winds knocked down a tree on State Route 54.
Thunderstorm Wind, Yates
- When
- April 29, 5:34 PM EST
- Where
- Yates County, 0.8 mi SSW of Second Milo
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.610, -77.038
Strong thunderstorm winds knocked down a tree on a road.
Thunderstorm Wind, Steuben
- When
- April 29, 5:38 PM EST
- Where
- Steuben County, 0.51 mi W of Cameron
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.200, -77.410
Strong thunderstorm winds resulted in multiple reports of trees and wires down in Cameron.
Thunderstorm Wind, Yates
- When
- April 29, 5:39 PM EST
- Where
- Yates County, 2.66 mi N of Himrod
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $21,000
- Reported by
- 911 Call Center
- Coordinates
- 42.618, -76.950
Strong thunderstorm winds blew off the roof of an unoccupied house. Wires were also down.
Thunderstorm Wind, Yates
- When
- April 29, 5:39 PM EST
- Where
- Yates County, 2.14 mi N of Himrod
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $55,000
- Reported by
- Public
- Coordinates
- 42.611, -76.953
Strong thunderstorms winds resulted in a swath of damage 1 to 3 miles north of Himrod. A roof was blown off in one piece from a farmhouse, the metal chute on the side of a silo had minor damage, numerous trees were knocked down and a set of power poles were broken.
Thunderstorm Wind, Seneca
- When
- April 29, 5:45 PM EST
- Where
- Seneca County, 0.36 mi SSW of Romulus
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.745, -76.834
Strong thunderstorm winds knocked down wires from the second severe storm that moved through the area.
Thunderstorm Wind, Seneca
- When
- April 29, 5:45 PM EST
- Where
- Seneca County, 0.72 mi N of Ovid
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.680, -76.820
Strong thunderstorm winds knocked down wires at an Ovid restaurant-gas station from the second severe storm that went through the area.
Thunderstorm Wind, Seneca
- When
- April 29, 5:47 PM EST
- Where
- Seneca County, 0.41 mi S of Lodi
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.614, -76.821
Strong thunderstorm winds knocked down wires on Maple Street in Lodi from the second severe storm that passed through.
Thunderstorm Wind, Seneca
- When
- April 29, 5:48 PM EST
- Where
- Seneca County, 1.28 mi S of Hayts Corners
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $17,000
- Reported by
- 911 Call Center
- Coordinates
- 42.681, -76.779
Strong thunderstorm winds snapped a power pole on Route 96 near the shared border of the towns of Romulus and Ovid. This is from the second severe storm that passed through the area.
Thunderstorm Wind, Steuben
- When
- April 29, 5:50 PM EST
- Where
- Steuben County, Campbell
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $1,000
- Reported by
- 911 Call Center
- Coordinates
- 42.230, -77.200
Strong thunderstorm winds knocked power lines down.
Thunderstorm Wind, Steuben
- When
- April 29, 5:58 PM EST
- Where
- Steuben County, 0.74 mi SSE of Hornby
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.240, -77.045
Strong thunderstorm winds knocked down trees and wires on Hornby Road.
Thunderstorm Wind, Cortland
- When
- April 29, 6:01 PM EST
- Where
- Cortland County, 0.14 mi WNW of East River
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.651, -76.123
Strong thunderstorm winds knocked trees down on Searls Road.
Thunderstorm Wind, Cortland
- When
- April 29, 6:05 PM EST
- Where
- Cortland County, 0.55 mi SSW of Crains Mills
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.712, -76.004
Strong thunderstorm winds knocked down trees and wires on Morgan Hill Road.
Thunderstorm Wind, Cortland
- When
- April 29, 6:17 PM EST
- Where
- Cortland County, 0.51 mi W of Cortland
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.600, -76.180
Strong thunderstorm winds knocked down trees in Cortland.
Thunderstorm Wind, Chemung
- When
- April 29, 6:17 PM EST
- Where
- Chemung County, 1.22 mi NNW of Hendy Creek
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $75,000
- Reported by
- Broadcast Media
- Coordinates
- 42.097, -76.908
Strong thunderstorm winds led to the partial collapse of Elmira Drive-in movie theater screen.
Thunderstorm Wind, Chemung
- When
- April 29, 6:23 PM EST
- Where
- Chemung County, 2.07 mi SE of Elmira Hgts
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- 911 Call Center
- Coordinates
- 42.130, -76.790
Strong thunderstorm winds resulted in several reports of trees and wires down in the county.
Thunderstorm Wind, Cortland
- When
- April 29, 6:35 PM EST
- Where
- Cortland County, 0.51 mi W of Willet
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.470, -75.910
Strong thunderstorm winds knocked down trees on Route 41.
Thunderstorm Wind, Chenango
- When
- April 29, 6:43 PM EST
- Where
- Chenango County, 2.77 mi N of Smithville Center
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.440, -75.726
Strong thunderstorm winds knocked down trees on Hammerle Road.
Thunderstorm Wind, Chenango
- When
- April 29, 6:47 PM EST
- Where
- Chenango County, 0.72 mi NNW of Norwich
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.540, -75.525
Strong thunderstorm winds knocked down trees on North Broad Street in Norwich.
Thunderstorm Wind, Chenango
- When
- April 29, 6:47 PM EST
- Where
- Chenango County, 1.79 mi SW of Norwich Eaton Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.550, -75.543
Strong thunderstorm winds knocked down trees on Hale Road.
Thunderstorm Wind, Otsego
- When
- April 29, 7:02 PM EST
- Where
- Otsego County, 0.48 mi E of Morris
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- 911 Call Center
- Coordinates
- 42.550, -75.241
Strong thunderstorm winds knocked down trees and wires in the area.
Thunderstorm Wind, Otsego
- When
- April 29, 7:17 PM EST
- Where
- Otsego County, 1.22 mi NW of Milford
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- 911 Call Center
- Coordinates
- 42.590, -74.950
Strong thunderstorm winds led to a transformer catching on fire.
Thunderstorm Wind, Otsego
- When
- April 29, 7:22 PM EST
- Where
- Otsego County, 0.42 mi NNW of Maryland
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 42.535, -74.884
Strong thunderstorm winds produced an estimated wind gust of 65 mph.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Pennsylvania, April 29, 20252 deaths · 4 injured · $675,000 · 69 kt wind · 170 events
- Flash Flooding and Flooding in Oklahoma, April 29 to 30, 20252 deaths · 1 injured · $735,000 · 1.25 in hail · 47 events
- Tornadoes and Flash Flood in Texas, April 29 to 30, 2025$1.5 million · EF3 · 31 events
- Damaging Winds and Lightning Strike in Pennsylvania, April 29, 20251 death · $1.4 million · 104 kt wind · 69 events
- Tornadoes and Hail in Missouri, April 29, 2025$13 million · EF1 · 105 events
- Tornadoes and Flash Flooding in Texas, April 29 to 30, 2025$905,000 · EF0 · 65 events
- Tornadoes and Flash Flood in Oklahoma, April 29, 2025$420,000 · EF1 · 20 events
- Damaging Winds in Ohio, April 29, 2025$220,000 · 65 kt wind · 49 events
- Flash Flood and Flood in Ohio, April 29, 2025$161,000 · 1 in hail · 43 events
- Hail and Damaging Winds in New York, April 29, 2025$83,000 · 1.75 in hail · 56 events
- Tornado and Damaging Wind in Arkansas, April 29, 2025$200,000 · EF1 · 2 events
- Flash Flood and Hail in Indiana, April 29, 2025$261,000 · 1 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1251343, 1251335, 1251340, 1251341, 1251336, 1251808, 1251338, 1251810, 1251812, 1251814, 1251816, 1251817, 1251851, 1251818, 1251822, 1251824, 1251825, 1252594, 1252595, 1252596, 1252597, 1253734, 1253739, 1253751, 1253755, 1253772, 1253759, 1253757, 1256194, 1251826, 1251827, 1251831, 1251838, 1256224, 1251840, 1251859, 1251841, 1251845, 1251843, 1251847, and more.